Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2007, 4:17 PM CDT for Bedford County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 1, 2007, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012118 SVROHX TNC003-012145- /O.NEW.KOHX.SV.W.0101.070801T2117Z-070801T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 417 PM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEDFORD COUNTY IN TENNESSEE... * UNTIL 445 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL BEDFORD COUNTY...OR ABOUT 7 MILES SOUTH OF SHELBYVILLE...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN BEDFORD COUNTY AT 440 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3538 8634 3548 8636 3547 8665 3538 8661 $$ 31
1 follow-up statement
000 WWUS54 KOHX 012133 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT WED AUG 1 2007 TNC003-012145- /O.CON.KOHX.SV.W.0101.000000T0000Z-070801T2145Z/ BEDFORD TN- 433 PM CDT WED AUG 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTH CENTRAL BEDFORD COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL BEDFORD COUNTY...OR ABOUT 6 MILES SOUTHWEST OF SHELBYVILLE...MOVING WEST AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3539 8644 3547 8646 3547 8665 3538 8661 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:41 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 1, 3:41 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT WED AUG 1 2007 .DISCUSSION...SURFACE MAP AT 20Z SHOWS A WEAK SURFACE BOUNDARY LYING ACROSS MIDDLE TENNESSEE, ALONG WHICH CONVECTION HAS FIRED ONCE AGAIN. TEMPERATURES IN RAIN-FREE AREAS HAVE WARMED WELL INTO THE 90S. MORNING SOUNDING FROM OHX DID SHOW AN UNSTABLE ENVIRONMENT IN PLACE, WITH A LIFTED INDEX OF -4.8, CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 2,830 J/KG, AND A K-INDEX OF 33. GIVEN THAT WE PROBABLY WONT SEE ANY AIR MASS CHANGE IN THE NEXT 24 HOURS, HAVE INCLUDED ISOLATED CONVECTION IN TOMORROWS FORECAST, AS THE COMBINATION OF HEAT, MOISTURE, AND INSTABILITY WILL LIKELY PRODUCE MORE CELLS AS IN THE PAST SEVERAL DAYS. SURFACE RIDGE WILL FINALLY MOVE EAST OF THE MID STATE TOMORROW, BRINGING WEAK RETURN FLOW, CONTINUED WARM TEMPERATURES AND HIGH DEW POINTS. TEMPERATURES WILL REMAIN CONSISTENTLY IN THE LOWER TO MID 90S FOR HIGHS, AND IN THE LOWER TO MID 70S FOR LOWS THROUGHOUT THE 7-DAY FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 95 71 93 / 10 20 10 10 CLARKSVILLE 70 94 69 94 / 10 20 10 10 CROSSVILLE 68 87 66 88 / 10 20 10 10 COLUMBIA 72 95 71 93 / 10 20 10 10 LAWRENCEBURG 72 95 70 93 / 10 20 10 10 WAVERLY 71 95 70 94 / 10 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 1, 5:30 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 1 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
In the hours before
Special weather statement, Aug 1, 4:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 413 PM CDT WED AUG 1 2007 TNZ075-012145- BEDFORD- 413 PM CDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SHELBYVILLE...MOVING WEST AT 15 MPH. PEOPLE IN SOUTHWESTERN BEDFORD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 24 min |
| Aug 1, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.